Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2020, 12:16 PM EDT for Banks County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2020, 12:16 PM EDT (16:16 UTC)
- Expired
- Aug 20, 2020, 12:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Banks County, GA
The radar
The Greer radar (KGSP), 133 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WWUS82 KFFC 201616
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1216 PM EDT Thu Aug 20 2020
GAZ024-201645-
Banks GA-
1216 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 1245 PM EDT...
At 1216 PM EDT...a strong thunderstorm was near Homer. This storm was
nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Lula, Maysville, Pinefield Crossroads and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3449 8349 3440 8338 3433 8339 3432 8340
3426 8352 3426 8354 3434 8365 3437 8367
3441 8365 3442 8362 3444 8361 3445 8359
3449 8355
TIME...MOT...LOC 1616Z 223DEG 3KT 3437 8355
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 7:47 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 20, 7:47 AM EDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 747 AM EDT Thu Aug 20 2020 .UPDATE... 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 415 AM EDT Thu Aug 20 2020/ SHORT TERM /Today through Friday/... Amplified upper trough axis remains west of the area placing the region under continued enhanced southwesterly flow and ample Gulf moisture advection. Forcing looks similar both today and tomorrow with continued PVA/upper impulses aiding expected widespread convective development. This combined with diurnally maximized marginal progged instability again will allow for some strong to isolated severe development with damaging winds, hail, frequent lightning and locally heavy rainfall as the main threats. Have categorical to likely pops across CWA both days accordingly. Temps slightly below normal today with highs mainly in the mid to upper 80s then a bit lower for Friday in the low to mid 80s for most locations. Baker && .LONG TERM /Friday Night through Wednesday/... The long term period picks up on Friday night with the deep upper-level trough still centered over the ArkLaMiss with Georgia on its eastern side. A 250 mb jet streak, DPVA, and moisture advection across Georgia will set the stage for numerous showers and thunderstorms on Saturday. PWATs ranging from 1.25" to 2"+ will be the story across north and central Georgia, so heavy rain and localized flash flooding will be concerns. As far as the WPC Excessive Rainfall Outlook, much of north Georgia is under a Marginal Risk for flash flooding from Friday morning through Saturday morning (Day 2). Far northwest Georgia and portions of central Georgia are under a Marginal Risk from Saturday morning through Sunday morning (Day 3). In addition to the heavy rainfall threat, the GFS and ECMWF are progging bulk shear of 30-40 knots across the CWA on Saturday, so a few storms could be strong to severe with hail, gusty to damaging winds, and frequent cloud- to- ground lightning. The trough will flatten and lift northward on Sunday as the Bermuda High expands westward across the Southeast. Moisture advection will continue around the periphery of the high, so the CWA will remain entrenched in a tropical airmass. The upper-level flow will become largely zonal on Monday and Tuesday, though models are progging moisture to remain abundant across the CWA. As a result, the coverage of showers and storms for Monday through Wednesday will depend largely on daily mesoscale boundaries (outflow boundaries and sea breeze fronts) as well as the ultimate tracks of Disturbance 1 and Tropical Depression 13. For now, I have chance to likely PoPs on Sunday, and chance PoPs for Monday through Wednesday. Martin && .AVIATION... 12Z Update... Initial IFR cigs (possibly LIFR) around northern sites this morning. Cannot rule out some brief reduced vsbys in next hour or two given residual moisture from evening storms but left out of TAFs for now. Cu field again 3-4 kft today with widespread SHRA/TSRA in the afternoon that could linger into tonight and early Friday. Again could get MVFR/IFR cigs (or lower) for Friday morning. Winds stay east to SE 4-6 kts thru period. //ATL Confidence...12Z Update... Medium on overall SHRA/TSRA coverage and on Friday morning cigs. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 86 68 82 66 / 70 70 90 60 Atlanta 85 69 83 67 / 80 80 80 60 Blairsville 79 64 76 62 / 80 80 90 60 Cartersville 86 69 83 67 / 80 80 80 60 Columbus 89 70 84 68 / 80 80 80 60 Gainesville 82 67 80 66 / 80 80 90 60 Macon 89 69 85 67 / 80 70 80 60 Rome 86 69 83 67 / 80 80 80 60 Peachtree City 86 68 82 66 / 80 80 80 60 Vidalia 91 72 87 70 / 60 60 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Martin AVIATION...Baker
Hazardous weather outlook, Aug 20, 11:48 AM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Thu Aug 20 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Thu Aug 20 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Numerous to widespread thunderstorms are forecast this afternoon and evening across north and central Georgia, and some thunderstorms will persist overnight. A few storms could be strong to severe. The main threats will be strong to damaging winds, locally heavy rainfall, hail, and cloud-to-ground lightning. There is also an increased risk of flash flooding, mainly across north Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Numerous thunderstorms are expected Friday and Saturday across the forecast area. Scattered thunderstorms are forecast Sunday through Wednesday. A few storms could be strong to severe each day, with strong to damaging winds, locally heavy rainfall, hail, and cloud-to-ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 20, 12:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1216 PM EDT Thu Aug 20 2020
GAZ024-201645-
Banks GA-
1216 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR BANKS COUNTY UNTIL 1245 PM EDT...
At 1216 PM EDT...a strong thunderstorm was near Homer. This storm was
nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Lula, Maysville, Pinefield Crossroads and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3449 8349 3440 8338 3433 8339 3432 8340
3426 8352 3426 8354 3434 8365 3437 8367
3441 8365 3442 8362 3444 8361 3445 8359
3449 8355
TIME...MOT...LOC 1616Z 223DEG 3KT 3437 8355
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:07 PM EDT | Flash Flood Warning | FFC | Coweta, Heard | 6 hr |
| Aug 19, 8:14 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Aug 19, 8:23 PM EDT | Special Weather Statement | FFC | Taliaferro | 37 min |
| Aug 19, 8:53 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Aug 19, 8:54 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 19, 9:30 PM EDT | Special Weather Statement | FFC | Putnam | 30 min |
| Aug 19, 9:53 PM EDT | Special Weather Statement | FFC | Bibb | 37 min |
| Aug 19, 11:16 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 19, 11:52 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 23 min |
| Aug 20, 1:41 PM EDT | Special Weather Statement | FFC | Crawford | 34 min |
| Aug 20, 2:04 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Aug 20, 2:13 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Aug 20, 2:18 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Aug 20, 2:27 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 20, 2:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 20, 2:50 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Aug 20, 2:52 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Aug 20, 2:55 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Aug 20, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 27 min |
| Aug 20, 3:12 PM EDT | Special Weather Statement | FFC | Monroe | 33 min |
| Aug 20, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 24 min |
| Aug 20, 3:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Talbot, Taylor | 32 min |
| Aug 20, 3:32 PM EDT | Special Weather Statement | FFC | Pulaski | 28 min |
| Aug 20, 3:44 PM EDT | Special Weather Statement | FFC | Monroe | 31 min |
| Aug 20, 3:46 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Aug 20, 3:58 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 20, 4:03 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 27 min |
| Aug 20, 4:11 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 34 min |
| Aug 20, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 23 min |
| Aug 20, 4:33 PM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| Aug 20, 4:44 PM EDT | Special Weather Statement | FFC | Jasper, Morgan | 31 min |
| Aug 20, 4:52 PM EDT | Special Weather Statement | FFC | Macon, Peach | 23 min |
| Aug 20, 5:08 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Aug 20, 5:15 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Aug 20, 5:25 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Aug 20, 5:31 PM EDT | Special Weather Statement | FFC | Montgomery | 29 min |
| Aug 20, 5:38 PM EDT | Flash Flood Warning | FFC | Dooly, Macon | 4 hr |
| Aug 20, 5:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 20, 5:54 PM EDT | Special Weather Statement | FFC | Clarke | 36 min |
| Aug 20, 5:57 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Aug 20, 6:00 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| Aug 20, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 20, 6:07 PM EDT | Special Weather Statement | FFC | Murray | 23 min |
| Aug 20, 6:09 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 20, 6:27 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 20, 6:31 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 20, 6:33 PM EDT | Flash Flood Warning | FFC | Gordon, Murray | 6 hr |
| Aug 20, 6:34 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 26 min |
| Aug 20, 6:38 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Aug 20, 6:44 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 31 min |
| Aug 20, 6:52 PM EDT | Flash Flood Warning | FFC | Montgomery, Toombs | 5 hr |
| Aug 20, 6:58 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 32 min |
| Aug 20, 7:00 PM EDT | Special Weather Statement | FFC | Paulding | 30 min |
| Aug 20, 7:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 20, 7:09 PM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.